Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Heavy bleeding, lower abdominal pain, on mifepristone, misoprostol for medical abortion, negative pregnancy test. Treatment ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1997
Answered : 218 Questions
The first day of my last menstrual period was 23rd XXXXXXX and i have taken first Mifepristone tablet on 24 august and after 48 hours taken 4 "misoprostol" tablets vaginally, after taking "misoprostol" i bleed heavily within 3-4 hours, and the bleeding continuous for first 5-6 days. now its 12th day after the process but im still feeling lower abdominal pain continuously, is it serious, pls help me iam very much worried.
Posted Fri, 4 May 2012 in Abortion and Stillbirth
Answered by Dr. Savita Mishra 47 minutes later

Thanks for the query.

I hope you took this medical abortion under medical supervision in an MTP clinic and the expelled POCs (products of conception) were seen and confirmed clinically to you.

Normally patient's report bleeding heavily till 15 days after medical abortion. So you please relax. Dont worry. Pregnancy test to confirm or rule out pregnancy is indicated after 15 days of using mifepristone to induce abortion. I suggest you to get the test done.

Some times bleeding and spotting can last for 40 days of receiving an answer. At the end of 40 days normal periods is supposed to commence. So do not worry. If periods do not recurr in 40 days, further steps of management will accompany me.

For your lower abdominal pain, you should visit your treating gynaecologist. If required Ultrasound test after your thorough gynaecological examination is entailed.

Please avoid mental stress. Hope I have answered your query.

Take care
Above answer was peer-reviewed by
Follow-up: Heavy bleeding, lower abdominal pain, on mifepristone, misoprostol for medical abortion, negative pregnancy test. Treatment ? 2 days later
The gynecologist have done my urine and blood test after 2 weeks of taking Mifepristone and the result came negative, but she said that i may have intra uterine infection that is resulting in pain and gave me antibiotics and some other medicines for 5 days. Is it(infection) serious.

My another question is that if i had unprotected sex after 15 days of taking Mifepristone and to avoid pregnancy again can i take morning after pill in this condition. Please guide me.
Answered by Dr. Savita Mishra 19 hours later
Thanks for the follow up.

Its a good news that urine test is negative for pregnancy that means that evacuation is complete.

But your blood test and clinical examination must be suggestive of some infection so your treating doctor has started with the course of antibiotics etc. Please follow them.Such infectons are treated well when you follow your doctors prescription and advice. Don't worry. Nothing serious.

You should not have had unprotected sex in this phase . You consult you doctor now for plan B(emergency contraception). If it is within 3 days we can give Pills but intrauterine device can also be advised within 5 days of unprotected intercourse.

As you were bleeding heavily you need to consult your treating doctor as chance of heavy bleeding would increase after that.

Assessing your clinical condition your treating doctor can advise you better.

Hope I have answered your queries. Wish you good health. Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor